Sirolimus-induced hyperlipidaemia in liver transplant recipients is not dose-dependent

R. J. Firpi, T. T. Tran, P. Flores, N. Nissen, S. Colquhoun, C. Shackleton, P. Martin, J. M. Vierling, F. F. Poordad

Research output: Contribution to journalArticle

22 Scopus citations

Abstract

Background: Sirolimus is a potent immunosuppressive medication that acts by inhibiting T-cell proliferation. It has been used in kidney transplantation because of its lack of nephrotoxicity. It is now being investigated in liver transplantation, but there are concerns about safety and long-term side effects such as dyslipidaemia. Hypertriglyceridaemia is a common adverse event seen with sirolimus use, and often does not respond to dose reduction or anti-lipemic drugs. Method: We report six patients who have developed significant hyperlipidaemia while receiving sirolimus, in spite of therapeutic trough levels. Conclusion: All six patients showed either resolution or improvement in lipid levels with discontinuation of sirolimus.

Original languageEnglish (US)
Pages (from-to)1033-1039
Number of pages7
JournalAlimentary Pharmacology and Therapeutics
Volume19
Issue number9
DOIs
StatePublished - May 1 2004
Externally publishedYes

ASJC Scopus subject areas

  • Hepatology
  • Gastroenterology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Sirolimus-induced hyperlipidaemia in liver transplant recipients is not dose-dependent'. Together they form a unique fingerprint.

  • Cite this

    Firpi, R. J., Tran, T. T., Flores, P., Nissen, N., Colquhoun, S., Shackleton, C., Martin, P., Vierling, J. M., & Poordad, F. F. (2004). Sirolimus-induced hyperlipidaemia in liver transplant recipients is not dose-dependent. Alimentary Pharmacology and Therapeutics, 19(9), 1033-1039. https://doi.org/10.1111/j.1365-2036.2004.01923.x